Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Will my baby be effected by antibiotics during lactation due to loose motions?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
i have 21 days old baby girl,from yesterday i am suffering from loose motion,so during my lactation which antibiotic is safe for me and my baby?
Posted Tue, 22 May 2012 in Women's Health
Answered by Dr. Aashish Raghu 1 hour later
Hi there.

Thanks for the query.

Do you have any blood in stool, severe abdominal pain?

Is your baby feeding milk from breast feeding normally or is it very tired?

Does your baby get vomiting, blood in stool, XXXXXXX colour stool?

The need for antibiotic is dependent on the type of clinical presentation. If you have blood and mucus in stool as in Dysentery, antibiotic therapy is recommended. If not present, you can try Probiotic tablets which will control your diarrhoea and won't cause any problem to your baby as well.

Continue breast feeding your baby. Avoid taking any medication without Doctor's consent. Keep yourself well hydrated. Watch if your baby develops any of the signs as mentioned above as those are danger signs and need immediate medical attention.

If the diarrhoea is not controlled with probiotics alone, you may need antibiotic therapy which can include Fluroquinolones which are considered safe in breast feeding by American Board. But do not start any antibiotic without Doctor's orders.

Keeping yourself well hydrated and breast feeding baby normally will help you tide over this problem.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Follow-up: Will my baby be effected by antibiotics during lactation due to loose motions? 16 hours later
thank u. i am taking lactobasil plus o.d,is it ok or need to take b. i. d?
Answered by Dr. Aashish Raghu 23 minutes later
Hi there.

Thanks for your reply.

Yes, you may take this tablet as directed ( that is you should continue taking this once a day). Try this for a week and you should be finding much improvement.

Keep yourself well hydrated with home-available fluids, avoid spicy or heavy food. Consume food which is nearly bland but nutritious. Fruits will help as well.

If there is no improvement, do consult with your doctor as soon as possible.

Wishing you a speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor